MAUDE Adverse Event Report: AESCULAP AG SIMS UTERINE CURETTE #2 SHARP 255MM; SCOOPS AND CURETTES

AESCULAP AG SIMS UTERINE CURETTE #2 SHARP 255MM; SCOOPS AND CURETTES
Model Number ER402R
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/20/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to aesculap inc.That a sims uterine curette #2 sharp 255mm (part # er402r) was used during a procedure on (b)(6)2023.According to the complainant the weld broke near the distal end at the working end and needed to retrieved from abdominal area.An x ray scan was performed afterwards to verify nothing was left inside the patient.It was reported that the surgery was delayed by fourty five minutes.The adverse event is filed under aic reference (b)(4).
 
Additional Manufacturer Narrative
Investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
Investigation complete.
 
Additional Manufacturer Narrative
Manufacturing site evaluation: 1.Description of defect information received: io break - instrument sample product availability: yes sample product quantity: 1 piece(s) 2.Investigation 2.1 sample description we received a er402r in a decontaminated and used condition.The work end is broken.2.2 investigation used investigation method: [x] visual testing standard / specification: pictorial documentation reference no.: n/a test equipment name: vhx-5000/keyence test equipment no.: id: 42061 / 2000024840 2.3 investigation result: the investigation was carried out visually.The solder connection at the working end is broke, moreover, the shaft of the instrument is strongly deformed.A hardness test showed (specifies: 420+110 hv5 measured 486 hv5).No pores, inclusions or foreign bodies could be found on the point of rupture.It is no longer possible to understand what caused the breakage of the shank.3.Explanation, rationale, conclusion and root cause based upon the above-mentioned investigation results, a definitive root cause for the reported issue could not be established.4.Device history record results of review device history records (dhr): the device quality and manufacturing history records (dhr) have been checked for all leading device(s) lot numbers and the products found to be according to our specification valid at the time of production.5.Corrective measures decision for corrective measures: yes [ ] no [x] description of corrective measures incl.Recommendations to customer, if applicable: n/a 6.Sales decision plant not accepted-report only.

Brand Name
SIMS UTERINE CURETTE #2 SHARP 255MM
Common Device Name
SCOOPS AND CURETTES
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key17548923
Report Number2916714-2023-00084
Device Sequence Number12433441
Product Code HCY
UDI-Device Identifier04038653042081
UDI-Public4038653042081
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/08/2023
Report Date (Section F) 08/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberER402R
Device Lot Number4513129721
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date07/24/2023
Device Age17 MO
Event Location Hospital
Date Report to Manufacturer07/24/2023
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/15/2023
Supplement Report FDA Received Date09/08/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Date Report Sent to FDA08/15/2023